Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Valkyrie

Brown Spots from the Sun?

I was in the doctor's office today for some minor surgery, and I mentioned that there is probably still some Accutane in my system(I finished my course about two weeks ago) and she mentioned something really disconcerning.

She said that people who don't use sunblock while on Tane, and who don't continue to use the high-SPF stuff after their course can develop brown patches on their skin. These brown patches supposedly show up after the treatment, and can take a long time to fully develop, and are also very difficult to get rid of.

Has anyone gotten these, or heard of them?

Share this post


Link to post
Share on other sites

Hi there -

Yes, it's called hyperpigmentation or melasma. Accutane makes your skin sun-sensitive and if you don't wear sunblock (generally SPF 30) while on it, you can not only get sunburned easily, peel and possibly have scarring/hyperpigmentation. Also, I read a post or something on the internet, that Accutane does effect the liver. If the liver is not functioning properly, it can effect the skin, etc. Accutane also thins the skin. Hence, thinner skin and no sunblock, may make for quick brown spots/melasma. Be extra vigilant after tane with good sun-care. Do some internet searches and/or ask your Derm.

Take care.

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×